Alert archive / Florida / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Key West, FL
NWS Key West, FL issued this wind chill advisory at Jan 9, 2010, 4:05 PM EST for Monroe County, Florida. It took effect at Jan 9, 2010, 6:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 4:05 PM EST (21:05 UTC)
- In effect from
- Jan 9, 2010, 6:00 PM EST
- Expired
- Jan 10, 2010, 1:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS42 KKEY 092105 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 405 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY ISSUED FOR THE MIDDLE AND UPPER KEYS OVERNIGHT... .COLD TEMPERATURES AND STRONG GUSTY NORTH WINDS WILL PRODUCE WIND CHILLS OF 30 TO 35 DEGREES IN THE MIDDLE KEYS OVERNIGHT. WIND CHILLS IN THE UPPER 20S ARE POSSIBLE IN THE UPPER KEYS OVERNIGHT. FLZ076-077-101500- /O.NEW.KKEY.WC.Y.0002.100109T2300Z-100110T1500Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON 405 PM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. TEMPERATURES IN THE LOWER AND MIDDLE 40S THIS SATURDAY AFTERNOON WILL STEADILY DECREASE THROUGH LATE THIS EVENING AND OVERNIGHT. A STEADY AND STRONG NORTH WIND WILL COMBINE WITH THESE TEMPERATURES TO PRODUCE WIND CHILL READINGS BELOW 35 DEGREES IN THE MIDDLE KEYS OVERNIGHT. WIND CHILL READINGS BELOW 30 DEGREES ARE POSSIBLE IN THE UPPER KEYS. SINCE WIND CHILL READINGS ARE EXPECTED TO BE 35 DEGREES OR LOWER FOR AT LEAST FOUR HOURS IN THESE AREAS...A WIND CHILL ADVISORY HAS BEEN ISSUED. THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA...AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION ARE FROM 900 PM TO 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILL READINGS NEAR OR BELOW 35 DEGREES. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST UPDATES FROM YOUR NATIONAL WEATHER SERVICE. && $$
2 follow-up statements
955 WWUS42 KKEY 100859 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 359 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT FOR THE MIDDLE AND UPPER KEYS... .COLD TEMPERATURES AND STRONG GUSTY NORTH WINDS WILL PRODUCE WIND CHILLS OF 30 TO 35 DEGREES IN THE MIDDLE KEYS THROUGH EARLY THIS MORNING. WIND CHILLS IN THE UPPER KEYS WILL RANGE FROM THE UPPER 20S TO AROUND 30 DEGREES THROUGH EARLY THIS MORNING. FLZ076-077-101500- /O.CON.KKEY.WC.Y.0002.000000T0000Z-100110T1500Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON 359 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... AIR TEMPERATURES ACROSS THE UPPER KEYS WILL REMAIN IN THE UPPER 30S THROUGH THE EARLY MORNING HOURS...WHILE AIR TEMPERATURES IN THE MIDDLE KEYS WILL REMAIN BETWEEN 39 AND 43 DEGREES. THESE COLD TEMPERATURES WILL COMBINE WITH STRONG NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS TO PRODUCE VERY LOW WIND CHILL READINGS IN THE MIDDLE AND UPPER KEYS THROUGH EARLY THIS MORNING. WIND CHILL READINGS IN THE UPPER KEYS WILL RANGE FROM THE UPPER 20S TO NEAR 30 DEGREES...WHILE WIND CHILL READINGS IN THE MIDDLE KEYS WILL RANGE FROM 30 TO 35 DEGREES. WIND CHILLS THROUGHOUT THE MIDDLE AND UPPER KEYS SHOULD CLIMB ABOVE 35 DEGREES BY 10 AM THIS MORNING. WIND CHILL READINGS BELOW 35 DEGREES ARE EXPECTED ONCE AGAIN TONIGHT INTO EARLY MONDAY MORNING ACROSS THE MIDDLE AND UPPER KEYS...AND ANOTHER WIND CHILL ADVISORY WILL VERY LIKELY BE ISSUED ONCE AGAIN LATER TODAY. THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA... AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION FOR THESE SHELTERS ARE FROM 900 PM TO 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILL READINGS NEAR OR BELOW 35 DEGREES. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST UPDATES FROM YOUR NATIONAL WEATHER SERVICE. && $$ JACOBSON
791 WWUS42 KKEY 101457 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 957 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT FOR THE UPPER KEYS... .COLD TEMPERATURES AND STRONG GUSTY NORTH WINDS WILL PRODUCE WIND CHILLS OF 29 TO 34 DEGREES IN THE UPPER KEYS INTO EARLY AFTERNOON. FLZ077-101600- /O.CAN.KKEY.WC.Y.0002.000000T0000Z-100110T1500Z/ MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...MARATHON 957 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IS CANCELLED FOR THE MIDDLE KEYS... TEMPERATURES IN THE MIDDLE KEYS ARE CLIMBING THROUGH THE LOWER 40S...AND WIND CHILL TEMPERATURES ARE NO LONGER 35 DEGREES OR LOWER. THEREFORE...THE WIND CHILL ADVISORY FOR THE MIDDLE KEYS HAS BEEN ALLOWED TO EXPIRE. $$ FLZ076-101800- /O.EXT.KKEY.WC.Y.0002.000000T0000Z-100110T1800Z/ MONROE UPPER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO 957 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY FOR THE UPPER KEYS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... TEMPERATURES ARE CLIMBING THIS MORNING IN THE UPPER KEYS...BUT REMAIN IN THE UPPER 30S...WITH STRONG NORTHERLY WINDS. THIS IS PRODUCING WIND CHILL TEMPERATURES OF 29 TO 34 DEGREES. THEREFORE...THE WIND CHILL ADVISORY FOR THE UPPER KEYS HAS BEEN EXTENDED THROUGH 100 PM EST. WIND CHILL READINGS BELOW 35 DEGREES ARE EXPECTED ONCE AGAIN TONIGHT INTO EARLY MONDAY MORNING ACROSS THE MIDDLE AND UPPER KEYS...AND ANOTHER WIND CHILL ADVISORY WILL VERY LIKELY BE ISSUED AGAIN LATER TODAY. THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA... AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION FOR THESE SHELTERS ARE FROM 900 PM TO 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILL READINGS NEAR OR BELOW 35 DEGREES. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR CHANNEL 76 ON YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST UPDATES FROM YOUR NATIONAL WEATHER SERVICE. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 4:00 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 9, 4:00 PM EST, 5 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EST SAT JAN 9 2010
.DISCUSSION...
DISCUSSION - A STRONG COLD FRONT BARRELED THROUGH THE FLORIDA KEYS
EARLIER THIS MORNING. SINCE THEN...A SPRAWLING HIGH PRESSURE SYSTEM
OF ARCTIC ORIGIN CONTINUES TO POUR COLD AIR THROUGH THE KEYS AND
SURROUNDING WATERS. AFTER A MORNING HIGH IN THE UPPER 50S TO
NEAR 60...TEMPERATURES HAVE STEADILY FALLEN...AND ARE NOW NEAR 50 IN
THE LOWER KEYS...AND FALLING THROUGH THE MID 40S IN THE UPPER KEYS.
UPPER LEVEL TROUGH AND MID LEVEL PVA REMAIN LAGGED WELL BEHIND THE
SURFACE FRONT...AND WINDS ABOVE 2 KM REMAIN SOUTHWESTERLY. MID LEVEL
ASCENT AHEAD OF THE MID AND UPPER LEVEL TROUGH IS KEEPING SKIES
OVERCAST WITH WIDESPREAD NIMBOSTRATUS WITH LIGHT RAIN MOVING ACROSS
THE KEYS AREA.
FORECAST - THE DREARY...WET...AND WINDY CONDITIONS WILL REMAIN
THROUGH AT LEAST THE FIRST HALF OF TONIGHT. THE LOW THROUGH MID
TROPOSPHERIC TROUGH SHOULD PUSH THROUGH THE KEYS BY AROUND
MIDNIGHT...ALLOW DRY AIR AT THOSE LEVELS TO FLOOD IN ACROSS THE
KEYS. SKIES WILL BECOME PARTLY CLOUDY TO CLEAR IN THE MIDDLE AND
UPPER KEYS...WHILE LONGER MARINE TRAJECTORY OF THE LOW LEVEL WINDS
WILL KEEP SKIES CLOUDY A BIT LONGER. TEMPERATURES ARE ALREADY
RUNNING SIGNIFICANTLY BELOW GUIDANCE. ON TOP OF THIS THICKNESSES DO
NOT BOTTOM OUT UNTIL LATE SUNDAY NIGHT. AS A RESULT...NEAR RECORD
LOW TEMPERATURES CAN BE EXPECTED ACROSS THE KEYS OVER THE NEXT TWO
NIGHTS...WITH LOWS IN THE UPPER 30S IN THE UPPER KEYS...AND MID 40S
IN THE LOWER KEYS. A WIND CHILL ADVISORY WILL BE RAISED FOR THE
MIDDLE AND UPPER KEYS...WITH WITH CHILL READINGS EXPECTED TO DIP
INTO THE UPPER 20S IN THE UPPER KEYS...AND IN THE LOWER 30S IN THE
MIDDLE KEYS. WIND CHILL TEMPERATURES IN THE LOWER KEYS ARE EXPECTED
TO REMAIN ABOVE ADVISORY CRITERIA.
THE HIGH PRESSURE SYSTEM THAT EMBODIES THE ARCTIC AIR MASS WILL HAVE
TIME TO MODIFY AND WEAKEN AS IT MIGRATES SOUTHWARD...AND BY LATE
MONDAY WILL BE LOCATED OVER THE GULF COAST STATES. COLD AIR
ADVECTION WILL WEAKEN WITH IN A FLATTENING PRESSURE GRADIENT. DRY
CONDITIONS WILL PREVAIL AND TEMPERATURES WILL GRADUALLY MODERATE
THROUGH THE FIRST HALF OF THE WORK WEEK. SURFACE WINDS ARE NOT
EXPECTED TO VEER AROUND TO NORTHEASTERLY UNTIL LATE WEDNESDAY AND
THURSDAY.
WHILE UNCERTAINTY REMAINS HIGH...AVAILABLE GUIDANCE IS SETTLING DOWN
AND COMING INTO BETTER AGREEMENT WITH ANOTHER POWERFUL SHORTWAVE
TROUGH RIDING ALONG THE SOUTHERN STREAM...RESULTING IN CYCLOGENESIS
ALONG AN OLD BAROCLINIC ZONE IN THE WESTERN GULF OF MEXICO. WINDS IN
THE KEYS VEER MORE EAST TO SOUTHEAST THROUGH THE SECOND HALF OF THE
WEEK...BRINGING A RAPID WARM UP AND MOISTENING TO THE KEYS. FOR NOW
WILL ONLY HAVE A SLIGHT TO LOW CHANCE POPS FOR THE END OF THE
FORECAST.
&&
.MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL MARINE ZONES...AND WILL
REMAIN IN PLACE THROUGH AT LEAST MONDAY. FRESH NORTH BREEZES OF 20
TO 25 KNOTS WITH AN OCCASIONAL GUST NEAR 30 KNOTS ARE EXPECTED THIS
EVENING. HOWEVER...OVER THE WARMER WATERS BEYOND THE REEF...WINDS
ARE LIKELY SIGNIFICANTLY HIGHER...WITH SUSTAINED WINDS NEAR 25 KNOTS
AND OCCASIONAL GALE FORCE GUSTS. WINDS WILL LIKELY SURGE SEVERAL
KNOTS DURING THE OVERNIGHT HOURS TONIGHT AND TOMORROW NIGHT. DUE TO
THE PEAK COLD AIR ADVECTION OCCURRING TONIGHT...AND COLD POOLING
TOMORROW NIGHT. SEAS WILL CONTINUE TO DEVELOP...WITH UP TO 10 FEET
WELL OFFSHORE...AND HIGHER IN CURRENTS WITH A NORTHWARD MOVING
COMPONENT. WINDS WILL FINALLY BEGIN RELAXING ON MONDAY...AND
MODERATE NORTH BREEZES WILL BECOME MORE EASTERLY BY THURSDAY. &&
.AVIATION...
MVFR CEILINGS AND VISIBILITIES ARE EXPECTED THROUGH THE OVERNIGHT
HOURS AT THE KEYW AND KMTH TERMINALS. VFR CEILINGS ARE POSSIBLE
EARLY SUNDAY MORNING...AND MORE BREAKS IN THE CLOUD DECK ARE
EXPECTED LATER IN THE MORNING. IN THE SHORTER TERM...OCCASIONAL IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE THROUGH LATE THIS EVENING
THANKS TO A LARGE AREA OF RAINS CONTINUING ACROSS SOUTH
FLORIDA...THE FLORIDA KEYS...AND SURROUNDING WATERS.
ALTHOUGH LOW LEVEL WIND SHEAR CRITERIA IS NO LONGER BEING MET DUE TO
THE INCREASED DEPTH OF NORTHERLY WINDS...THE SURFACE WINDS WILL
REMAIN STRONG OUT OF THE NORTH. EXPECT GUSTS BETWEEN 20 AND 25 KNOTS
AT TIMES...RESULTING IN STRONG CROSS WINDS THROUGH THE ENTIRE
FORECAST PERIOD ON THE EAST-WEST ORIENTED RUNWAYS.
&&
.CLIMATE...
A NEW LOW TEMPERATURE RECORD OF 47 DEGREES WAS SET IN KEY WEST FOR
JAN 8TH....BREAKING THE OLD RECORD OF 50 DEGREES SET IN 1970.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 47 56 46 59 / 80 - 0 0
MARATHON 42 55 41 58 / 80 - 0 0
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FOR FLZ076-077.
GM...SMALL CRAFT ADVISORY FOR GMZ031-GMZ032-GMZ033-
GMZ052-GMZ053-GMZ054-GMZ072-GMZ073-GMZ074-GMZ075.
&&
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Jan 9, 6:02 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 602 AM EST SAT JAN 9 2010 FLZ076>078-GMZ031>033-052>054-072>075-101100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 602 AM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY MAY BE REQUIRED TONIGHT... ...NEAR RECORD COLD TONIGHT THROUGH SUNDAY NIGHT... ...SMALL CRAFT ADVISORY IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT CURRENTLY MOVING ACROSS THE FLORIDA KEYS WILL BE FOLLOWED BY FRESHENING NORTH BREEZES TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS ADJOINING THE FLORIDA KEYS. NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS AND GUSTY THIS MORNING...AND TO NEAR 25 KNOTS WITH FREQUENT GUSTS NEAR 30 KNOTS TONIGHT. HAZARDOUS SEAS OF 7 TO 10 FEET ARE EXPECTED TO BUILD IN DEEPER WATER WELL OFFSHORE. TEMPERATURES WILL DROP SLOWLY TODAY AFTER EARLY MORNING HIGHS NEAR 60. BY EVENING...TEMPERATURES WILL BE IN THE LOWER 50S...AND BY MIDNIGHT TEMPERATURES WILL HAVE DROPPED INTO THE 40S IN MANY AREAS. OVERNIGHT LOWS WILL RANGE FROM NEAR 40 IN KEY LARGO...TO 43 IN MARATHON...TO ABOUT 49 IN KEY WEST. THE COLDEST WIND CHILL READINGS WILL BE IN THE UPPER KEYS...WHERE READINGS OF 32 TO 36 ARE POSSIBLE BY LATE TONIGHT. A WIND CHILL ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE FLORIDA KEYS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTH WINDS NEAR 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS ARE EXPECTED OVER MOST OF COASTAL WATERS ADJOINING THE FLORIDA KEYS SUNDAY AND SUNDAY NIGHT...AND SMALL CRAFT ADVISORIES WILL LIKELY REMAIN IN EFFECT THROUGH AT LEAST MONDAY. AS MODIFIED ARCTIC AIR FLOODS INTO THE FLORIDA KEYS FROM THE NORTH...THE COLDEST WEATHER OF THE SEASON SO FAR IS EXPECTED SUNDAY NIGHT. OVERNIGHT LOWS SUNDAY NIGHT AND EARLY MONDAY WILL RANGE FROM ABOUT 40 IN KEY LARGO TO 43 IN MARATHON TO 46 IN KEY WEST. LOWEST WIND CHILL READINGS AT THAT TIME ARE EXPECTED TO DIP TO 40 OR BELOW IN MANY ISLAND COMMUNITIES WITH READINGS BELOW 35 IN PORTIONS OF THE UPPER KEYS...AND PERHAPS THE MIDDLE KEYS. THEREFORE...A WIND CHILL ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE FLORIDA KEYS SUNDAY NIGHT AND MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
In the hours before
Special weather statement, Jan 9, 10:46 AM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1046 AM EST SAT JAN 9 2010 FLZ076>078-092130- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE CITIES OF...KEY LARGO...MARATHON...KEY WEST 1046 AM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY LIKELY TONIGHT FOR UPPER KEYS... ...NEAR RECORD COLD TONIGHT THROUGH SUNDAY NIGHT... TODAY WILL BE CLOUDY...WINDY...WET...AND INCREASINGLY COLD. AT 1030 AM...TEMPERATURES IN THE FLORIDA KEYS RANGED FROM 48 DEGREES IN KEY LARGO...TO 51 DEGREES AT MARATHON...AND 52 DEGREES AT KEY WEST. THESE TEMPERATURES MAY HOLD STEADY FOR A FEW MORE HOURS...BUT WILL FALL THROUGH THE AFTERNOON. DAYTIME HIGH TEMPERATURES WILL REMAIN BELOW 60 THROUGH SUNDAY AND MONDAY. THE STRONG NORTH WINDS WILL DRAW COLD AIR SOUTHWARD THROUGH TONIGHT...WITH TEMPERATURES FALLING INTO THE 40S. UPPER KEYS COMMUNITIES WILL BE COLDEST WITH LOWS AROUND 40 BOTH TONIGHT AND SUNDAY NIGHT. WIND CHILLS WILL DIP INTO THE 30S IN MOST UPPER AND MIDDLE KEYS COMMUNITIES WITH WIND CHILLS DOWN TO AT LEAST 40 IN THE LOWER KEYS. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED TONIGHT FOR THE UPPER KEYS AND PORTIONS OF THE MIDDLE KEYS. FLORIDA KEYS RESIDENTS ARE ENCOURAGED TO DRESS WARMLY...TAKING INTO ACCOUNT THE WET AND RAINY CONDITIONS. ALSO...CARE PROPERLY FOR ANY SENSITIVE PETS OR PLANTS. THE FOLLOWING IS THE LATEST COLD WEATHER SHELTER INFORMATION... THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA...AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION ARE FROM 900 PM TO 700 AM. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS WEATHER THREAT. 04
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:19 PM EST | Small Craft Advisory | KEY | 67 hr |
Nearby
Wind Chill Advisories in Florida, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.